Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Marinol
Mar 22, 2008

I was diagnosed in 99 as HIV+. I have smoked marijuana (god it kills me to say this), but i've smoked marijuana for some 24 years now...before i was diagnosed it was purely recreational, now it's more for the nausea control and appetite stimulation. I would like to quit smoking weed and cigs, as i know these aren't good for you, esp. with HIV. I'm honest with my doctor about my marijuana usage. I would like to start taking marinol for appetite stimulation and nausea, and of course for the calming effect, and it just generally makes me feel better. Do you have to have an actual diagnoses of aids wasting syndrome to be prescribed this medicine. I'm far from that point (i weigh 200lbs now), but if i don't smoke I WON"T Eat and i don't want to get the "skinnies", also can anyone give any input on whether or not your ins covers this drug and is it more expensive than weed off the street...God If I could only live in Cali....LOL..Again, thank you for this valuable service you provide for the HIV/AIDS community Ray

Response from Dr. Henry

Marinol is sometimes prescribed for nausea/vomiting related to taking HIV medications. It generally not prescribed simply as a marijuana substitute and is not indicated for use in patients without wasting or nausea or vomiting. It is also very expensive (much more costly than marijuana itself). KH



Previous
Infertility and Meds
Next
HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement